NeurontinPosted by Bev on 4/09/03 at 15:12 (115780)
I have a question on the Neurontin. I had negative tests showing no nerve damage for my feet, however the neuro said that does not prove if there 'may be' small nerve damage , and he put me on the neurontin for the pain and burning in my PF feet. Now, since the pain and burning are getting better since I have been on the neurontin, does that mean that I did have the small nerve damage? In fact, the burning I had for so long, is almost gone. Also, does this mean that IF I had the small nerve damage, that it is 'cured' or that the Neurontin just masks the pain? :-/ Does the nerve damage heal with the rest I have done since I have had the PF? Sorry to be so long-winded, but I really appreciate all of yoour help. Thankyou very much :) Bev
Re: NeurontinSteveG on 4/09/03 at 16:29 (115785)
Bev - According to my pod, you can have burning in the bottom of your feet with PF. I have PF, and I have gone through periods with burning symptoms. I recall this was discussed once on the boards and other folks with PF reported this symptom. When discussing possible TTS with me, my pod asked about numbness, tingling, etc. Since I did not have these symptoms, he felt that we were on the right track with a PF diagnosis. It also makes since that the Neurotonin would help with the burning sensations you are experiencing, since that one of the things the drug is used for. I am not a doctor, but I would say that the burning would diminish as the PF improves. The drug, by itself, does not cure problems with the nerves.
Re: NeurontinMar on 4/09/03 at 19:51 (115797)
I have burning on the bottom of my feet once in a while with the PF. Dr Z had suggested contrast baths and it worked great for me in just a couple of days. this last time (last week) -- it worked after 2 treatments. Mar
Re: NeurontinCherie on 4/09/03 at 22:44 (115812)
Bev, I have been on 300-400 mg/day of Neurontin for about 3 months for a nerve injury when my podiatrist stabbed me in the nerve while doing ESWT. This is a very low dose, but when I don't take it I can tell. I will have mild burning, stinging and tingling. Maybe you could taper your dose down or go without the meds and you could tell if it was helping...Good Luck